A note on studentizing a test for heteroscedasticity

Roger W Koenker

Research output: Contribution to journalArticlepeer-review

Abstract

Breusch and Pagan (1979) have recently proposed a convenient test for heteroscedasticity in general linear models. This note derives the asymptotic distribution of their test under sequences of contiguous alternatives to the null hypothesis of homoscedasticity. The test is shown to possess asymptotically incorrect size (nominal significance level) except in the case of strictly Gaussian disturbances. A slight modification of the test is proposed which corrects this defect.

Original languageEnglish (US)
Pages (from-to)107-112
Number of pages6
JournalJournal of Econometrics
Volume17
Issue number1
DOIs
StatePublished - Sep 1981

ASJC Scopus subject areas

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'A note on studentizing a test for heteroscedasticity'. Together they form a unique fingerprint.

Cite this